Alert archive / Indiana / Small Craft Advisories in 2022
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 4, 2022, 4:18 PM EST. It took effect at Feb 4, 2022, 10:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2022, 4:18 PM EST (21:18 UTC)
- In effect from
- Feb 4, 2022, 10:00 PM EST
- Expired
- Feb 6, 2022, 10:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
168 WHUS73 KIWX 042118 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 418 PM EST Fri Feb 4 2022 LMZ043-046-050530- /O.NEW.KIWX.SC.Y.0013.220205T0300Z-220206T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 418 PM EST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Northwest wind 15 to 25 knots backing west at 5 to 15 knots Saturday morning, then south 15 to 25 knots with gusts up to 30 knots Saturday afternoon through Saturday night. Southwest 15 to 20 knots with gusts up to 25 knots Sunday morning. Waves generally 2 to 5 feet in ice free areas. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 10 PM this evening to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
414 WHUS73 KIWX 050200 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 900 PM EST Fri Feb 4 2022 LMZ043-046-051000- /O.CON.KIWX.SC.Y.0013.220205T0300Z-220206T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 900 PM EST Fri Feb 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Southwest wind 15 to 25 knots veering northwest late tonight then backing west and diminishing to 5 to 15 knots Saturday morning, then south 15 to 25 knots with gusts up to 30 knots Saturday afternoon through Saturday night. Southwest 15 to 20 knots with gusts up to 25 knots Sunday morning. Waves generally 2 to 5 feet in ice free areas. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
195 WHUS73 KIWX 050857 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 357 AM EST Sat Feb 5 2022 LMZ043-046-051700- /O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 357 AM EST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...West wind 10 to 20 knots backing south in the afternoon with gusts to 25 knots. South wind 15 to 25 knots with gusts to 30 knots tonight, shifting southwest at 10 to 20 knots by Sunday. Waves 3 to 5 feet subsiding to 1 to 4 feet this afternoon. Waves 2 to 5 feet tonight into Sunday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
754 WHUS73 KIWX 051605 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1105 AM EST Sat Feb 5 2022 LMZ043-046-060015- /O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1105 AM EST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...West wind 10 to 20 knots backing south in the afternoon with gusts to 25 knots. South wind 15 to 25 knots with gusts to 30 knots tonight, shifting southwest at 10 to 20 knots by Sunday. Waves 3 to 5 feet subsiding to 1 to 4 feet this afternoon. Waves 2 to 5 feet tonight into Sunday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
857 WHUS73 KIWX 052034 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 334 PM EST Sat Feb 5 2022 LMZ043-046-060445- /O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 334 PM EST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...South wind 15 to 25 knots with gusts up to 30 knots tonight. Southwest wind 10 to 20 knots Sunday. Waves 2 to 5 feet in ice free areas, subsiding Sunday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
089 WHUS73 KIWX 060327 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1027 PM EST Sat Feb 5 2022 LMZ043-046-061130- /O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1027 PM EST Sat Feb 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...South winds 15 to 30 knots overnight. Southwest 10 to 20 knots with gusts up to 25 knots Sunday morning. Waves 2 to 5 feet in ice free areas, subsiding Sunday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
794 WHUS73 KIWX 060919 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 419 AM EST Sun Feb 6 2022 LMZ043-046-061500- /O.CON.KIWX.SC.Y.0013.000000T0000Z-220206T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 419 AM EST Sun Feb 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...South wind 10 to 20 knots. Gusts up to 25 knots through late morning. Waves 1 to 4 feet subsiding to 1 to 2 feet this afternoon, with the highest waves north of New Buffalo, MI. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:51 PM EST, 27 minutes earlier.
Area forecast discussion, Feb 4, 3:51 PM EST, 27 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 351 PM EST Fri Feb 4 2022 .SYNOPSIS... Issued at 350 PM EST Fri Feb 4 2022 Light snow will redevelop this evening in response to a potent clipper diving southeastward across the Great Lakes. Lake effect snows will follow this system late tonight into Saturday afternoon. Additional accumulations of an inch or less expected inland with 1 to 3 inches likely near lake Michigan. Cold temperatures and bitterly cold wind chills will persist through the weekend. && .SHORT TERM...(This Evening through Saturday) Issued at 350 PM EST Fri Feb 4 2022 No significant changes in previous forecast as the first of several waves in the coming days is fast approaching from the west with increasing clouds and eventually a quick shot of some very light snow for most areas this evening. Despite how semi impressive the radar looks, a lot of dry air exists away from the lake (where some pre conditioning from the left over single band that resided to the west for a few days) it is taking till almost the back part of the returns to reach the ground, hence the limited accumulation potential. The combination of this pre conditioning and some lake enhancement on the SW flow will help give somewhat better chances for several tenths of an inch of snow across Berrien and LaPorte counties with further distance from the lake likely to only yield T to maybe a tenth or 2. By later this evening into the overnight, inversion heights will dramatically increase (albeit briefly) with 0-2 km Theta E lapse rates pushing 0 if not slightly negative across Berrien county. Overall NW flow would suggest Berrien county will be in the cross hairs for the longest duration of lake effect. The single band setup that was discussed will take a bit of time to establish, more towards late tonight into early Saturday, but may drop some quick accumulations as it meanders along, not remaining in place for long as flow quickly becomes SW and S by Sat afternoon. Berrien county could see upwards of 1 to 3 inches for the entire system with much lesser amounts elsewhere as already noted. Now for the overnight lows and wind chills. The clouds from this system will be around much of the evening and into the overnight before clearing out away from the lake. How fast this happens will determine how fast temps freefall into the single digits across the south and wind chills respond. have left a -10 to -15 range late tonight into Sat morning but some differences either way could occur depending on the factors noted. && .LONG TERM...(Saturday Night through Friday) Issued at 350 PM EST Fri Feb 4 2022 Series of waves continue in an active northern stream flow through the period. Most of them will not pose much of a concern until we get towards the end of next week when some moisture arrives and brings a chance for snow to the area with another system into the weekend. Lots of time to sort out details on those systems in later forecasts. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1214 PM EST Fri Feb 4 2022 VFR conditions through 00Z. Stratus from clipper system will spread from KSBN and into KFWA through 06Z. At KSBN This will bring a period of MVFR with isolated IFR CIG. Lake effect snow will bring isolated MVFR/IFR VSBY around KSBN...but low confidence of IFR VSBY reduction at KSBN. MVFR CIG continues at KSBN for the remainder of the forecast period. KFWA will improve after 10Z with VFR conditions for the remainder of the forecast period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 4, 3:59 PM EST, 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 359 PM EST Fri Feb 4 2022 INZ005>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-052100- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-St. Joseph-Branch-Hillsdale-Williams- Defiance-Henry-Paulding-Putnam-Van Wert- 359 PM EST Fri Feb 4 2022 /259 PM CST Fri Feb 4 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Light snow will overspread the area again tonight. Snow accumulations of one inch or less are expected. Bitterly cold wind chills of 5 to 10 below zero are expected through this morning. Travel may remain difficult in mainly rural areas tonight as cleanup efforts continue. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-MIZ077-052100- La Porte-St. Joseph-Berrien- 359 PM EST Fri Feb 4 2022 /259 PM CST Fri Feb 4 2022/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Light snow will overspread the area again this evening followed by lake effect snow showers overnight. Snow accumulations of 1 to 3 inches are expected. Travel may remain difficult in mainly rural areas tonight as cleanup efforts continue. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Lake effect snow showers will continue through Saturday morning. Additional minor accumulations will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-052100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 359 PM EST Fri Feb 4 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 4, 10:29 AM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HEAVY SNOW KENDALLVILLE 41.44N 85.27W
02/04/2022 M14.5 INCH NOBLE IN PUBLIC
&&Local storm report, Feb 4, 10:33 AM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 AM EST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM HEAVY SNOW 1 NNE WINONA LAKE 41.24N 85.80W
02/04/2022 E13.2 INCH KOSCIUSKO IN NWS EMPLOYEE
TWO DAY STORM TOTAL.
&&
MSLLocal storm report, Feb 4, 12:10 PM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HEAVY SNOW 1 N MALINTA 41.33N 84.04W
02/04/2022 E11.0 INCH HENRY OH PUBLIC
3 INCHES FELL WITH THE FIRST STORM AND 8
INCHES WITH THE SECOND FOR A EVENT TOTAL OF
11 INCHES.
&&
LWFLocal storm report, Feb 4, 12:24 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1224 PM EST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HEAVY SNOW 1 WNW ROCHESTER 41.07N 86.22W
02/04/2022 M11.0 INCH FULTON IN PUBLIC
&&Local storm report, Feb 4, 12:25 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 PM EST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HEAVY SNOW IDAVILLE 40.76N 86.65W
02/04/2022 M15.0 INCH WHITE IN CO-OP OBSERVER
&&Local storm report, Feb 4, 1:13 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
113 PM EST FRI FEB 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HEAVY SNOW 2 NW WARSAW 41.25N 85.88W
02/04/2022 M14.7 INCH KOSCIUSKO IN PUBLIC
TWO DAY STORM TOTAL.
&&
MSLNearby
Small Craft Advisories in Indiana, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.